Q. Does high cholesterol medicine have any side effects?

Answered by
Dr. Nageswara Rao
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 27, 2016 and last reviewed on: Jun 11, 2020

Hi doctor,

My cholesterol and triglyceride levels are elevated. But, they were the same in my previous checkup reports too. I am a bit reluctant to take medication because of the side effects. My father has both cardiac and diabetic issues. I am doing exercise regularly and my intake of sugar is also under control. I do not smoke, but drink 3 pegs only on Saturdays. Can you please let me know why my cholesterol levels are still high? Is it too high to take medicines? Is there any side effect with the medicines? What precaution do I need to take in my lifestyle? I know that the long-term elevated levels of cholesterol is risky. Please help me.

#

Hi,

Welcome to icliniq.com.

Your vitamin D levels, thyroid levels and HbA1c are quite good.

Regarding your high cholesterol, it may be due to hereditary and food related. You have a high risk of coronary artery disease as you have a positive family history and high cholesterol.

  • Do regular exercises with 30 minutes brisk walking a day for five days a week.
  • Avoid meat. You can take egg white and increase the intake of fish.
  • I suggest tablet Atocor 10 mg (Atorvastatin) daily at bedtime for three months and repeat lipid profile. Do a baseline LFT (liver function tests) before starting Atorvastatin.

If you have any severe muscle pain report to a physician. It is a rare side effect theoretically. Consult your doctor, discuss with him or her and take the medicine with consent.

For further information consult a general medicine physician online -->https://www.icliniq.com/ask-a-doctor-online/general-medicine-physician


Was this answer helpful?

 | 


Related Questions:
Reports suggest high cholesterol levels. What medicines do you suggest?

.. evaluated your mother's reports (attachment removed to protect patient identity). Her cholesterol is high and at this age, she should be started on medicines. Her thyroid levels were high in the previous reports. I want to know the current status...   Read full

I have been having chest pain and palpitations. Can it be coronary artery disease?

I have been having chest pain for three months now along with palpitations ... In the three months, I have gone running once and when I ran that time the chest ...   Read full

Taking Pantoprazole for high cholesterol. Can forearm tingling be signs of heart attack?

.. tingling is most likely due to the long time effect of Topzole (Pantoprazole) which causes hypomagnesemia which is reduced magnesium in the blood which in turn causes tingling and also increases the chance of a heart attack. There is nothing to w...   Read full

 

This is a sponsored Ad. icliniq or icliniq doctors do not endorse the content in the Ad.

7 Days COVID Care
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Also Read


Frequently Asked Questions About COVID-19 Vaccines
COVID-19 vaccines can be a real lifesaver. Read this to know the answers to the common questions and doubts on COVID-19 ...  Read more»
Female Sexual Arousal Disorder: Break the Shackles and Seek Help!!
This article throws light on Female Sexual Interest/Arousal Disorder, a common but least discussed sexual health topic a...  Read more»
Covaxin Vs Covishield
The coronavirus vaccines, Covaxin and Covishield, have received a green signal for restricted emergency use in India. In...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.